Combinatoire des simplexes sans singularités I. Le cas différentiable
Annales de l'Institut Fourier, Volume 48 (1998) no. 4, pp. 1129-1166.

We define the natural extension C , of the complex C generated by a simplicial set Γ. This enables us to define the notion of a ribbon base on a cycle of C. The direct sum of the homologies of the columns of C , contains, in addition to the homology of C, some groups where the obstructions to the existence of ribbons do live. In the case Γ is a stable under subdivision simplicial subset of the set of singular simplexes of a topological space, the existence of ribbons implies the invariance of the homology of C under subdivision. The fundamental lemma of the paper is proved in the general case of a complex C generated by a (topological) simplicial space Γ without degeneracy operators: if Γ satisfies a local extension property, and also some “isotopy of stars” property, then these obstruction groups vanish, and the homology of C satisfies the invariance under isotopy. As a consequence one obtains in an unified way both a new proof of the theorem of Lalonde about the homology of embedded simplexes meeting transversally a foliation of a differentiable manifold, and the extension of Lalonde’s theorem to the homology of immersed simplexes.

On définit le bicomplexe C , , extension naturelle du complexe C engendré par un ensemble simplicial Γ. Ceci permet de définir la notion de ruban de base un cycle de C. La somme directe de l’homologie des colonnes de C , contient, outre l’homologie de C, des groupes dans lesquels se trouvent les obstructions à l’existence de rubans. Si Γ est un sous-ensemble simplicial, stable par subdivision, de l’ensemble des simplexes singuliers d’un espace topologique, l’existence de rubans entraîne l’invariance de l’homologie de C par subdivision. Le lemme fondamental de l’article est prouvé dans le cas général où C est engendré par un espace (topologique) simplicial Γ dépourvu d’opérateurs de dégénérescence : si Γ satisfait à une condition locale d’extension et à une condition dite d’isotopie des étoiles, ces groupes d’obstructions sont nuls et l’homologie de C satisfait à l’invariance par isotopie. Comme conséquence on obtient, en même temps qu’une nouvelle démonstration du théorème de Lalonde sur l’homologie des simplexes plongés transverses à un feuilletage différentiable, l’extension de ce théorème à l’homologie des simplexes immergés.

@article{AIF_1998__48_4_1129_0,
     author = {Cerf, Jean},
     title = {Combinatoire des simplexes sans singularit\'es {I.} {Le} cas diff\'erentiable},
     journal = {Annales de l'Institut Fourier},
     pages = {1129--1166},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {48},
     number = {4},
     year = {1998},
     doi = {10.5802/aif.1652},
     zbl = {0911.57019},
     mrnumber = {99k:57058},
     language = {fr},
     url = {http://archive.numdam.org/articles/10.5802/aif.1652/}
}
TY  - JOUR
AU  - Cerf, Jean
TI  - Combinatoire des simplexes sans singularités I. Le cas différentiable
JO  - Annales de l'Institut Fourier
PY  - 1998
DA  - 1998///
SP  - 1129
EP  - 1166
VL  - 48
IS  - 4
PB  - Association des Annales de l’institut Fourier
UR  - http://archive.numdam.org/articles/10.5802/aif.1652/
UR  - https://zbmath.org/?q=an%3A0911.57019
UR  - https://www.ams.org/mathscinet-getitem?mr=99k:57058
UR  - https://doi.org/10.5802/aif.1652
DO  - 10.5802/aif.1652
LA  - fr
ID  - AIF_1998__48_4_1129_0
ER  - 
%0 Journal Article
%A Cerf, Jean
%T Combinatoire des simplexes sans singularités I. Le cas différentiable
%J Annales de l'Institut Fourier
%D 1998
%P 1129-1166
%V 48
%N 4
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1652
%R 10.5802/aif.1652
%G fr
%F AIF_1998__48_4_1129_0
Cerf, Jean. Combinatoire des simplexes sans singularités I. Le cas différentiable. Annales de l'Institut Fourier, Volume 48 (1998) no. 4, pp. 1129-1166. doi : 10.5802/aif.1652. http://archive.numdam.org/articles/10.5802/aif.1652/

[C] J. Cerf, Homologie des simplexes plongés : une preuve nouvelle du théorème de Lalonde, Bull. Soc. Math. de France, 118 (1990), 1-25. | Numdam | MR | Zbl

[L] F. Lalonde, Homologie de Shih d'une submersion, Mémoire (nouvelle série) n° 30 supplément au Bull. Soc. Math. de France, 115 (1987). | Numdam | Zbl

[Wh] J.H.C. Whitehead, On C1-complexes, Ann. of Math., 41, n° 4 (1940). | MR | Zbl

[hitney] H. Whitney, Geometric integration theory, Princeton Math. Series 21, Princeton University Press (1957). | MR | Zbl

Cited by Sources: